Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2025, 7:17 PM EDT for Orange County, Osceola County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2025, 7:17 PM EDT (23:17 UTC)
- Expired
- Aug 4, 2025, 7:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 53 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:18 PM EDT | TORNADO | 1 Nne Pine Grove, FL | A video shared by broadcast media taken approximately 3.5 miles down Nova Road from US-192 in the eastbound lane shows a tornado. Radar estimates that the tornado was approximately 2 miles to the east-northeast (28.28N, 81.14W). Based on radar estimates, the t |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WUUS52 KMLB 042317 SVRMLB FLC095-097-042345- /O.NEW.KMLB.SV.W.0113.250804T2317Z-250804T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 717 PM EDT Mon Aug 4 2025 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... South central Orange County in east central Florida... North central Osceola County in east central Florida... * Until 745 PM EDT. * At 717 PM EDT, a severe thunderstorm was located near Narcoossee, and is nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Wedgefield, Avalon Park, East Lake Toho, and Narcoossee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2818 8116 2829 8134 2852 8115 2832 8094 TIME...MOT...LOC 2317Z 227DEG 2KT 2834 8116 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Heil
2 follow-up statements
293 WWUS52 KMLB 042330 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 730 PM EDT Mon Aug 4 2025 FLC095-097-042345- /O.CON.KMLB.SV.W.0113.000000T0000Z-250804T2345Z/ Orange FL-Osceola FL- 730 PM EDT Mon Aug 4 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES... At 730 PM EDT, a severe thunderstorm was located near Harmony, or 7 miles east of Narcoossee, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Narcoossee, Harmony, and Pine Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2818 8116 2830 8125 2844 8113 2832 8094 TIME...MOT...LOC 2330Z 262DEG 9KT 2828 8112 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Heil
984 WWUS52 KMLB 042341 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 741 PM EDT Mon Aug 4 2025 FLC095-097-042351- /O.EXP.KMLB.SV.W.0113.000000T0000Z-250804T2345Z/ Orange FL-Osceola FL- 741 PM EDT Mon Aug 4 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 745 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However gusty winds are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Melbourne. LAT...LON 2818 8116 2830 8125 2844 8113 2832 8094 TIME...MOT...LOC 2341Z 227DEG 2KT 2828 8112 $$ Heil
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:59 PM EDT, 3 hours 18 minutes earlier. Its key messages:
- Issued at 344 PM EDT Mon Aug 4 2025
- Moderate to Major HeatRisk impacts will persist through Wednesday
- Daily shower and storm chances, maximized in the afternoon and evening hours, bring the potential for gusty winds, frequent lightning strikes, and localized flooding
- Above normal rain chances are forecast late in the week as a disturbance slowly approaches the area
Area forecast discussion, Aug 4, 3:59 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 359 PM EDT Mon Aug 4 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 344 PM EDT Mon Aug 4 2025 - Moderate to Major HeatRisk impacts will persist through Wednesday - Daily shower and storm chances, maximized in the afternoon and evening hours, bring the potential for gusty winds, frequent lightning strikes, and localized flooding - Above normal rain chances are forecast late in the week as a disturbance slowly approaches the area && .DISCUSSION... Issued at 344 PM EDT Mon Aug 4 2025 Thru Tonight...East coast sea breeze is pushing inland sparking isolated to scattered storms. A collision with the west coast breeze and other lake/outflow boundaries will produce an increase in storm coverage on the east side of the peninsula during the early evening (5-8pm) with some push back to the coast. Unlike last night, convection should diminish by midnight. Heavy rain and frequent lightning strikes will be the primary threats. The late morning Cape sounding shows a drier mid layer which should support more gusty winds than previous days so an isolated severe storm with damaging wind is possible. Tue-Wed...Weak ridging aloft stays put over central Florida on Tuesday, breaking down on Wednesday as a disturbance approaches the southeast U.S coast. The stalled surface front remains in a similar location across north Florida, perhaps drifting closer to the local area by the latter half of Wednesday. As a result, we will remain in a similar pattern of hot temperatures and scattered to numerous showers/storms. Tuesday looks to be the hottest day of the next seven. Combined with PW of 2.1"+ in place, heat index values will range from 103-107 in many locations. Reaching Heat Advisory levels (108 degrees) is feasible for several sites across the interior, so long as convection does not reach those locations first. With a more dominant onshore flow returning Wednesday, the east coast breeze will develop sooner and push farther inland, taking the higher rain chances with it. Heat indices are still forecast to hover in the 102-107 degree range Wed afternoon. Overnight lows settle in the mid to upper 70s, prolonging muggy conditions and offering little relief from the daytime heat. Thu-Sun...An elongated area of low pressure is forecast to organize into a weak surface low off of the Carolina coast later in the week. This is shown in the TWO with a 30% formation chance. This disturbance is forecast to track toward the west or northwest late week and this weekend and remain weak but produce a heavy rain threat. Plumes of higher PW, associated with a mid level wave, look to move over the FL Peninsula Thursday through Sunday. Above normal rain chances are forecast as a result, maximized each afternoon and evening along the sea breeze and storm- scale boundary collisions. DCAPE looks less impressive in this moisture- laden environment, so gusty winds from storms would be a result of water-loaded downdrafts. With a few more clouds and rain around, temperatures will settle closer to normal for this time of year (low 90s daytime / low-mid 70s overnight). Looking ahead into early next week, slightly lower rain chances could briefly return as mid level energy exits toward the Gulf. NHC has drawn a 50% formation chance for the tropical wave just off the African coast. Their 7-day point is located at 25N 60W which is a blend of the ECMWF and GFS ensembles, the latter of which are farther south. We are heading into peak hurricane season for the Atlc basin (mid Aug- mid Oct) so it is not a surprise the tropics are becoming more active. && .MARINE... Issued at 344 PM EDT Mon Aug 4 2025 Ridging begins to lift northward early in the week with a stationary surface front remaining north of the local waters. SSW winds 5-10 kt turn onshore in the afternoon as the east coast sea breeze forms (gusts around 15 kt possible along the coast). Light winds turn ENE Wednesday and Thursday, becoming southerly again on Friday. Incoming swell builds seas up to 5 ft offshore tonight, followed by decreasing seas mid to late week. Showers and storms are forecast through the week, especially Thu-Fri as a weak low or sharp trough approaches from the east. Locally higher winds (34+ kt) and frequent lightning strikes will accompany the most organized activity. && .AVIATION... (18Z TAFs) Issued at 154 PM EDT Mon Aug 4 2025 Earlier start to convection today with VCTS introduced at all east central Florida terminals around 18/19Z, and the highest coverage of showers and storms is forecast from MLB/ISM northward. TSRA TEMPOs are first included along the coast at DAB/TIX/MLB with the east coast sea breeze. TEMPOs are then mentioned across the interior and greater Orlando terminals by late afternoon and into the evening as a sea breeze collision occurs. South winds shift southeast to east with the east coast sea breeze passage. Lingering showers and storms continue into the evening with VCSH/VCTS mentioned across the north. Dry overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 92 76 91 / 40 70 30 60 MCO 77 95 77 94 / 50 70 30 70 MLB 77 92 77 92 / 30 50 20 50 VRB 75 92 75 92 / 20 40 20 50 LEE 77 94 76 94 / 50 70 30 70 SFB 77 95 77 95 / 40 70 30 60 ORL 78 95 77 95 / 50 70 30 70 FPR 74 92 74 92 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Law
In the hours before
Special weather statement, Aug 4, 2:58 PM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
258 PM EDT Mon Aug 4 2025
FLZ041-141-041930-
Coastal Volusia FL-Inland Volusia FL-
258 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL VOLUSIA COUNTY
THROUGH 330 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Smyrna Beach, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, New Smyrna Beach, and Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2881 8073 2886 8122 2913 8120 2923 8097
TIME...MOT...LOC 1858Z 016DEG 6KT 2901 8102
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawLocal storm report, Aug 4, 3:33 PM EDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
333 PM EDT Mon Aug 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Gst 1 WSW Daytona Bch Intl 29.18N 81.07W
08/04/2025 M54 MPH Volusia FL ASOS
Daytona Beach International Airport measured
a peak wind gust of 54MPH/47KT from the
southwest at 2:23 PM.
&&
MATSpecial weather statement, Aug 4, 6:16 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
616 PM EDT Mon Aug 4 2025
FLZ058-042245-
Okeechobee FL-
616 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKEECHOBEE COUNTY
THROUGH 645 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Kissimmee Prairie Preserve, or 9 miles northwest
of Basinger, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Basinger and Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2734 8104 2735 8103 2738 8107 2738 8110
2739 8112 2742 8114 2745 8115 2746 8117
2748 8118 2749 8120 2751 8120 2753 8121
2755 8121 2758 8116 2760 8114 2765 8114
2764 8094 2733 8101
TIME...MOT...LOC 2215Z 189DEG 7KT 2750 8113
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 4, 6:33 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
633 PM EDT Mon Aug 4 2025
FLZ053-058-254-042300-
Okeechobee FL-Osceola FL-Inland Indian River FL-
633 PM EDT Mon Aug 4 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL OKEECHOBEE...
SOUTHWESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES THROUGH
700 PM EDT...
At 632 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Blue Cypress Lake. These storms
were nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Okeechobee, southwestern Indian River and southeastern Osceola
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2776 8079 2760 8071 2745 8099 2768 8106
TIME...MOT...LOC 2232Z 061DEG 2KT 2765 8084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 4, 6:57 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
657 PM EDT Mon Aug 4 2025
FLZ053-042330-
Osceola FL-
657 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 730 PM EDT...
At 657 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kenansville, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Marian, Kenansville, Forever Florida, and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2808 8087 2786 8087 2778 8104 2806 8113
2813 8087 2808 8086
TIME...MOT...LOC 2257Z 244DEG 5KT 2796 8095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 4, 7:08 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
708 PM EDT Mon Aug 4 2025
FLZ053-042345-
Osceola FL-
708 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSCEOLA COUNTY
THROUGH 745 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Cloud, East Lake Toho, Narcoossee, Austin Tindall Park, and
Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2835 8130 2835 8104 2810 8112 2820 8136
TIME...MOT...LOC 2308Z 284DEG 6KT 2827 8126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:52 AM EDT | Special Marine Warning | MLB | 53 min | |
| Aug 4, 1:37 AM EDT | Areal Flood Advisory | MLB | Brevard | 102 min |
| Aug 4, 2:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Aug 4, 2:24 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 21 min |
| Aug 4, 2:34 PM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| Aug 4, 2:58 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Aug 4, 6:16 PM EDT | Special Weather Statement | MLB | Okeechobee | 29 min |
| Aug 4, 6:33 PM EDT | Special Weather Statement | MLB | Okeechobee | 27 min |
| Aug 4, 6:56 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 34 min |
| Aug 4, 6:57 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Aug 4, 7:08 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Aug 4, 7:18 PM EDT | Tornado Warning | MLB | Orange, Osceola | 13 min |
| Aug 4, 7:29 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| Aug 4, 7:38 PM EDT | Special Weather Statement | MLB | Osceola | 22 min |
| Aug 4, 7:46 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Aug 4, 7:50 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 25 min |
| Aug 4, 7:56 PM EDT | Special Weather Statement | MLB | Osceola | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.